MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG40030UX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent deformation occurred in vivo during positioning/advancement.The target lesion was located in the mid circumflex (cx) artery which exhibited mild tortuosity, moderate calcification and 70% stenosis. the device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was noted while advancing the device.Excessive force was encountered when advancing the device.The device was not kinked and restraightened during use.It was attempted to push the device through significant plaque burden of 80%.The vessel was calcified in the ostial section of the vessel but this was not treated, the stent fractured during delivery through the vessel but was not deployed.The entire device was removed from the body with deformation/cracking to the stent cells. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The stent was positioned on the balloon between the marker bands in accordance with the positioning specification.However, due to deformation the stent did not meet the visual acceptance criteria.Deformation was observed on the mid stent wraps, with struts raised and bunched.No other damage was observed on the remainder of the device.Image review: seven images returned for analysis.Fig 1-7 show a deformed stent on a delivery device with a kink present.Correction: the patient presented with chest pain and an abnormal stress test.Ivus of the left circumflex showed severe disease with significant plaque burden at 80%.There was a calcified lesion in the ostial left cx leading to about 40 to 50% stenosis.The physician stated that they believed that they pushed too hard on the device.The procedure was completed.A balloon angioplasty of the left cx was performed using a 3.5 x 20mm non complaint balloon.A 4.0 x 30mm onyx frontier was used to stent the left cx and was deployed at 12atm with excellent expansion.The residual 80% ostial first diagonal stenosis will be treated medically.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24313758
Report Number9612164-2026-00737
Device Sequence Number14671359
Product Code NIQ
UDI-Device Identifier00763000511692
UDI-Public(01)00763000511692(17)280403(10)0012752199(20)01
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG40030UX
Device Catalogue NumberONYXNG40030UX
Device Lot Number0012752199
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale